Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


testosterone and heart disease
Dec 25, 2003

I am using testosterone gel-once a day. I have been reading many articles indicating that protease inhibitors increase chances of heart disease-Does using testosterone also add an additional burden and increase chances of heart disease like other steriod use?

Response from Mr. Vergel

Tetosterone replacement has not been shown to increase heart disease. In fact, men with low testosterone have a higher risk of heart disease in some studies. Higher (bodybuilding) doses of testosterone have been shown to decrease HDL (good cholesterol),increase LDL (bad cholesterol), and increase blood pressure. Also, higher doses can cause polycythemia, which is a dangerous increase in red blood cells that make the blood too thick to be pumped by the heart. Tetosterone replacement (typical dose is am injection of 200 mg every two weeks, or 1% gels at 5 to 7.5 grams a day) has not shown to have these problems. For more information, read the book "Built to Survive" (www.medibolics.com)

Nelson



Previous
Just One Great Vitamin Please
Next
What is your best diarrhea supplement program?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement